Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Liver Diseases
Question: Nausea, Englarged Liver, High Ferritin
|les_l0n - Thu Oct 18, 2007 1:11 am|
1. Age 19
2. Sex M
3. Past diagnoses None
4. Past surgeries None
5. Family history Ulcers
6. Current Medications None
I have went through alot of tests now, ive done upper GI, ct scan on head, tests for hep a,b,c, small bowel x-ray, h.plory breathe test and an ultra sound.
everything has came out negative so far exept they found my liver to be larger than normal and my ferritin is 540. all this time i though i had an ulcer and was taking losec and everything but it didn't work. i have been nauseous for 3 months now, i triggered it one day by starving myself until i wanted to puke and stuffed my face into alot of junk food ( mcdonalds ) and didnt eat all day the day after that ( since i was nauseous ) i was just wondering what can i have thats causing this nausea? can it be anything serious? 5'9 and 180 pounds. i have a liver CT scan coming and i am very anxious now. i was calm for awhile but now im freaking out. please tell me the possibilities. recently i have also starting to have cramps and adominal pain on both sides. and sometimes a burning feeling... should i be worried? what can it be? please answer asap i have had 3 months with no answer what so ever from the doc.... please answer asap thanks!
|Dr. Chan Lowe - Thu Oct 18, 2007 9:46 pm|
Ferritin is a compound known as an acute phase reactant. This means that with inflammation the amount of ferritin in the blood will increase. I suspect that this may be the cause of your increased level.
Regarding the increased liver size, this is actually a very non-specific finding. The liver can increase in size because of many things. It may be an infection, increased blood volume, or increased pressure in the liver. Further evaluation is needed to help sort this out. I suspect that you are currently seeing a GI specialist based on the tests that have been done but if you are not this would be a helpful evaluation.
Follow up with your doctor is important.
|les_l0n - Fri Oct 19, 2007 1:53 am|
thanks alot doctor, this made me feel alot more comfortable. i do always think of the worse cause thanks alot again
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.